MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number ZP17JN40NSB080N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event date is an approximate date.Only the month and year ((b)(6) 2018) are known.Evaluation results: two bivona devices were returned for investigation; one had the swivel connector painted blue (device 1) and the other device was returned unadulterated (device 2). visual inspection was performed with the unaided eye under normal plant lighting. no obvious defects were observed. using a syringe, 10 ml of air was inserted into the inflation valve of device 1. the cuff did not inflate and an air leak was heard.The leak was identified in the pilot balloon. using magnification, the leak area was inspected.The visual investigation performed under magnification did not identify any molding defects with the pilot balloon; it did however identify a cut immediately above where the airway line ends inside the pilot balloon.The pilot balloon either came in contact with a sharp object or the pilot balloon became trapped between two surfaces, which damaged the pilot balloon. the device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event, therefore no corrective actions are planned at this time.Next, air was inserted into the inflation valve of device 2  the cuff inflated.No leaks were observed.  .
 
Event or Problem Description
It was reported that the device inadvertently deflated after inflation.There were no clinical consequences to patient.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8856719
Report Number3012307300-2019-03818
Device Sequence Number2028129
Product Code JOH
UDI-Device Identifier15019517127843
UDI-Public15019517127843
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberZP17JN40NSB080N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2018
Initial Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 MO